Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 447, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 29, 2016, 1:53 AM CDT for Archer County, Baylor County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 1:53 AM CDT (06:53 UTC)
- Expired
- May 29, 2016, 2:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Archer County, TX, Baylor County, TX
The radar
The Altus AFB radar (KFDR), 92 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3189 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
244
WUUS54 KOUN 290653
SVROUN
TXC009-023-290730-
/O.NEW.KOUN.SV.W.0447.160529T0653Z-160529T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
153 AM CDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BAYLOR COUNTY IN NORTHERN TEXAS...
SOUTHWESTERN ARCHER COUNTY IN NORTHERN TEXAS...
* UNTIL 230 AM CDT
* AT 153 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
MEGARGEL...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE KICKAPOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3346 9892 3355 9900 3369 9884 3360 9874
3348 9882
TIME...MOT...LOC 0653Z 240DEG 15KT 3356 9890
HAIL...1.25IN
WIND...60MPH
$$
MAD1 follow-up statement
492
WWUS54 KOUN 290723
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
223 AM CDT SUN MAY 29 2016
TXC009-023-290733-
/O.EXP.KOUN.SV.W.0447.000000T0000Z-160529T0730Z/
BAYLOR TX-ARCHER TX-
223 AM CDT SUN MAY 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BAYLOR AND
SOUTHWESTERN ARCHER COUNTIES WILL EXPIRE AT 230 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3346 9892 3355 9900 3369 9884 3360 9874
3348 9882
TIME...MOT...LOC 0721Z 240DEG 15KT 3356 9890
$$
MADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 11:36 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 28, 11:36 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 1136 PM CDT SAT MAY 28 2016 .AVIATION...29/06Z TAF ISSUANCE... Tricky aviation forecast ahead. Expect VFR conditions to prevail, at least through the morning hours for most sites. Scattered thunderstorms will continue across western north Texas and slowly lift northward into far southwestern Oklahoma through the evening. In the early morning, some light fog may develop across portions of central and northwestern Oklahoma, impacting KOKC/KOUN/KGAG/KWWR. At the same time, expect MVFR ceilings to gradually increase from the northwest, with scattered thunderstorm chances increasing through the morning into the afternoon across much of the region. Kurtz && .PREV DISCUSSION... /issued 728 PM CDT SAT MAY 28 2016/ UPDATE... Made some minor adjustments to POPS tonight and tomorrow morning. DISCUSSION... Convection has started a bit earlier than most of the Hi Res models have, so we may see some isolated rain and thunder in western north Texas before sunset. Overnight and into tomorrow morning, confidence is low for showers and storms, especially as Hi Res models show little to no convection. Kept some 30s in the northwest where the NAM is more aggressive with precipitation. Day PREV DISCUSSION... /issued 605 PM CDT SAT MAY 28 2016/ AVIATION...29/00Z TAF ISSUANCE... VFR conditions are expected to prevail at all sites through the first six hours of the period. Increasing cloud cover will develop overnight, from west to east across the region, as a weak upper level low pressure system moves in from the west. Scattered thunderstorms may develop through the morning hours; most likely impacting airfields across portions of western Oklahoma and as far south as the Red River. In response, ceilings and visibility will decrease, most likely to MVFR, with periods of IFR possible. Kurtz PREV DISCUSSION... /issued 325 PM CDT SAT MAY 28 2016/ DISCUSSION... Heavy rain potential will be the main impact the next several days...culminating Tuesday into Wednesday with strong frontal intrusion and cooler/drier weather thereafter. Two areas to watch this evening and tonight will be potential for storms to form well to our southwest and on the high plains of eastern New Mexico. Both areas...or remnants of...could affect western north Texas and Oklahoma overnight and Sunday. With moisture return and low amplitude southern stream s/wvs tomorrow into Monday/Tuesday, relatively high pops will continue with in the forecast with daily thunderstorm/MCS activity likely. there are fairly diverse solutions on details of timing and location of this thunderstorm activity. this diversity will preclude a flood watch with this issuance but highest rainfall amounts appear to be most likely over the southern portions of Oklahoma and western north Texas. This will be approached each shift and when better consistency in model output and confidence increases, watches may be issued. with all of that being said...most widespread and heavy rainfall will likely be seen Tuesday into Wednesday with slow frontal passage. Severe weather likely accompany this activity. Severe weather potential appears to be increasing for Sunday and Sunday night with possible MCS intrusion across mainly western Oklahoma. Although some guidance suggest an early timing, westward extension of dryline and need for diurnal heating to help with initiation, current thinking is that it will be mainly an evening and overnight event for much of the CWA. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 65 83 65 82 / 20 40 40 40 Hobart OK 65 84 64 83 / 20 50 60 40 Wichita Falls TX 67 86 65 84 / 30 40 60 30 Gage OK 61 82 61 82 / 20 60 40 30 Ponca City OK 63 83 64 81 / 10 50 30 50 Durant OK 68 85 67 83 / 20 20 40 30 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 14/04/04
Hazardous weather outlook, May 29, 12:38 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1238 AM CDT SUN MAY 29 2016 OKZ004>048-050>052-TXZ083>090-300545- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1238 AM CDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE STORMS ACROSS NEARLY ALL OF THE WESTERN TWO-THIRDS OF OKLAHOMA AND WESTERN NORTH TEXAS. .IMPACTS.... THE PRIMARY HAZARDS WILL BE QUARTER TO HALF DOLLAR SIZE HAIL AND 60 MPH WINDS. .HEAVY RAIN... SOME OF THE THUNDERSTORMS WILL HAVE HEAVY RAINFALL THAT COULD CAUSE LOCALIZED FLOODING. .DISCUSSION... STRONG TO SEVERE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THE OVERNIGHT HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP IN NORTHWEST OKLAHOMA LATER THIS MORNING. THESE SHOWERS AND THUNDERSTORMS MAY DEVELOP INTO A COMPLEX THAT COULD SHIFT SOUTHEASTWARD INTO CENTRAL OKLAHOMA. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. THERE IS A SLIGHT RISK OF SEVERE STORMS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON SUNDAY. THERE IS A MARGINAL RISK OF SEVERE STORMS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON MONDAY. STRONG STORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY. .HEAVY RAIN... THERE WILL ALSO BE A CONTINUING CHANCE OF HEAVY RAINFALL WITH THE THUNDERSTORMS EACH DAY FROM SUNDAY THROUGH WEDNESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MAHALE
In the hours before
Special weather statement, May 29, 1:14 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
114 AM CDT SUN MAY 29 2016
OKZ039-045-046-290645-
CARTER OK-JEFFERSON OK-STEPHENS OK-
114 AM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARTER...
NORTHEASTERN JEFFERSON AND SOUTHEASTERN STEPHENS COUNTIES UNTIL 145
AM CDT...
AT 112 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
RINGLING...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LAT...LON 3412 9767 3426 9777 3451 9744 3439 9735
3438 9735 3438 9734 3423 9723
TIME...MOT...LOC 0612Z 237DEG 21KT 3425 9762
MADSpecial weather statement, May 29, 1:16 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
116 AM CDT SUN MAY 29 2016
OKZ045-046-050-290645-
CARTER OK-LOVE OK-JEFFERSON OK-
116 AM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARTER...
NORTHWESTERN LOVE AND EAST CENTRAL JEFFERSON COUNTIES UNTIL 145 AM
CDT...
AT 114 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
WILSON...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3391 9747 3392 9749 3390 9755 3390 9759
3392 9760 3395 9759 3398 9763 3411 9767
3424 9720 3410 9713 3393 9710 3389 9745
TIME...MOT...LOC 0614Z 250DEG 22KT 3405 9740
MADSpecial weather statement, May 29, 1:22 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 122 AM CDT SUN MAY 29 2016 TXZ088-290645- BAYLOR TX- 122 AM CDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BAYLOR COUNTY UNTIL 145 AM CDT... AT 120 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN LAKE KEMP...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3366 9914 3367 9930 3383 9933 3383 9915 TIME...MOT...LOC 0620Z 179DEG 9KT 3375 9922 MAD
Special weather statement, May 29, 1:27 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
127 AM CDT SUN MAY 29 2016
TXZ088-089-290700-
ARCHER TX-BAYLOR TX-
127 AM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ARCHER AND
SOUTHEASTERN BAYLOR COUNTIES UNTIL 200 AM CDT...
AT 124 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF
WESTOVER...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LAT...LON 3340 9901 3340 9903 3345 9918 3365 9914
3363 9901 3357 9889
TIME...MOT...LOC 0624Z 204DEG 16KT 3353 9908
MADSpecial weather statement, May 29, 1:36 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 136 AM CDT SUN MAY 29 2016 TXZ089-290700- ARCHER TX- 136 AM CDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARCHER COUNTY UNTIL 200 AM CDT... AT 134 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF MEGARGEL...MOVING SOUTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3357 9890 3353 9880 3344 9878 3348 9895 TIME...MOT...LOC 0634Z 346DEG 10KT 3352 9887 MAD
Special weather statement, May 29, 1:48 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
148 AM CDT SUN MAY 29 2016
OKZ041-046-047-050-051-290730-
CARTER OK-LOVE OK-MARSHALL OK-MURRAY OK-JOHNSTON OK-
148 AM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...
NORTHEASTERN LOVE...NORTHWESTERN MARSHALL...SOUTH CENTRAL MURRAY AND
SOUTHWESTERN JOHNSTON COUNTIES UNTIL 230 AM CDT...
AT 146 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LONE GROVE...
MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3399 9733 3417 9742 3440 9697 3427 9687
3399 9682
TIME...MOT...LOC 0646Z 251DEG 19KT 3415 9721
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:50 PM CDT | Special Weather Statement | OUN | Knox | 40 min |
| May 28, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 48 min |
| May 28, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Knox | 49 min |
| May 28, 9:20 PM CDT | Special Weather Statement | OUN | Clay | 25 min |
| May 28, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 33 min |
| May 28, 9:58 PM CDT | Special Weather Statement | OUN | Archer, Baylor | 32 min |
| May 28, 10:03 PM CDT | Special Weather Statement | OUN | Clay | 27 min |
| May 28, 10:32 PM CDT | Special Weather Statement | OUN | Archer | 28 min |
| May 28, 10:37 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita | 38 min |
| May 28, 11:08 PM CDT | Special Weather Statement | OUN | Clay | 37 min |
| May 28, 11:18 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 42 min |
| May 28, 11:46 PM CDT | Special Weather Statement | OUN | Clay | 29 min |
| May 28, 11:49 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 26 min |
| May 29, 12:02 AM CDT | Special Weather Statement | OUN | Archer | 28 min |
| May 29, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 22 min |
| May 29, 12:27 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 33 min |
| May 29, 12:30 AM CDT | Special Weather Statement | OUN | Archer | 45 min |
| May 29, 12:55 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 50 min |
| May 29, 1:09 AM CDT | Areal Flood Advisory | OUN | Archer, Baylor | 3 hr |
| May 29, 1:21 AM CDT | Flash Flood Warning | OUN | Archer, Baylor | 3 hr |
| May 29, 1:22 AM CDT | Special Weather Statement | OUN | Baylor | 23 min |
| May 29, 1:27 AM CDT | Special Weather Statement | OUN | Baylor | 33 min |
| May 29, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 46 min |
| May 29, 1:36 AM CDT | Special Weather Statement | OUN | Archer | 24 min |
| May 29, 2:02 AM CDT | Special Weather Statement | OUN | Baylor | 28 min |
| May 29, 2:14 AM CDT | Special Weather Statement | OUN | Archer | 31 min |
| May 29, 4:08 PM CDT | Special Weather Statement | OUN | Foard | 37 min |
| May 29, 4:45 PM CDT | Special Weather Statement | OUN | Foard, Hardeman | 30 min |
| May 29, 4:47 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 43 min |
| May 29, 5:23 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 52 min |
| May 29, 5:29 PM CDT | Areal Flood Advisory | OUN | Foard, Hardeman, Wilbarger | 3 hr |
| May 29, 5:31 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 44 min |
| May 29, 5:41 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 49 min |
| May 29, 5:49 PM CDT | Flash Flood Warning | OUN | Foard, Hardeman | 3 hr |
| May 29, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 43 min |
| May 29, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 30 min |
| May 29, 6:48 PM CDT | Flash Flood Warning | OUN | Baylor, Foard, Knox, Wilbarger | 4 hr |
| May 29, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.